Toprol Overdose

As with other medications, it's possible to overdose on Toprol-XL. Symptoms that may occur with an overdose can include nausea, wheezing, and a severe decrease in heart rate. Treatment options for a person who has taken too much Toprol-XL may include certain medications, "pumping the stomach," dialysis, and supportive care.

Toprol-XL Overdose: An Overview

Toprol-XL® (metoprolol succinate) is a prescription medication that is used for lowering high blood pressure (hypertension), relieving angina symptoms, and treating congestive heart failure. The medication may also be used "off-label" for other reasons (see Toprol-XL Uses for more information).
 
As with other medicines, it is possible to take too much Toprol-XL. The effects of an overdose will vary, depending on a number of factors, such as how much Toprol-XL was taken and whether it was taken with any other medicines, alcohol, illegal street drugs, or a combination of these.
 
If you happen to overdose on Toprol-XL, seek medical attention immediately.
 

Symptoms of an Overdose

When someone takes too much Toprol-XL, he or she may experience a wide range of symptoms. These may include but are not limited to:
 
  • Tiredness
  • Nausea
  • Vomiting
  • Decrease in breathing
  • Wheezing
  • Extremely low blood pressure
  • Severe decrease in heart rate (bradycardia)
  • Low blood sugar (hypoglycemia)
  • Abnormal heart rhythms
  • Congestive heart failure
  • Loss of consciousness
  • Loss of life.
     
7 Tricks to Relieve Your Enlarged Prostate

Toprol Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.